Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jul 3, 2021, 2:22 PM MDT for Weld County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2021, 2:22 PM MDT (20:22 UTC)
- Expired
- Jul 3, 2021, 3:00 PM MDT
- In force
- 38 min
- Issued by
- NWS Denver/Boulder, CO
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 41 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2605 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
993 WWUS85 KBOU 032022 SPSBOU Special Weather Statement National Weather Service Denver CO 222 PM MDT Sat Jul 3 2021 COZ038-032100- Larimer County Below 6000 Feet/Northwest Weld County CO- 222 PM MDT Sat Jul 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WELD COUNTY UNTIL 300 PM MDT... At 222 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles east of Rockport, or 20 miles south of Cheyenne, moving southeast at 15 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Weld County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare for sudden gusty winds. Secure loose objects and move to a safe shelter inside a building or vehicle. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4072 10466 4089 10480 4095 10458 4078 10444 TIME...MOT...LOC 2022Z 314DEG 13KT 4086 10466 $$ RPK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jul 3, 9:46 AM MDT, 4 hours 36 minutes earlier.
Area forecast discussion, Jul 3, 9:46 AM MDT, 4 hours 36 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 946 AM MDT Sat Jul 3 2021 .UPDATE... Issued at 912 AM MDT Sat Jul 3 2021 The upper level ridge can be seen on water vapor over the southwest region with a dry conveyor belt along the northerly periphery over the state. Morning soundings from GJT and DEN both show a slight drop in PW values around 0.80 inches. Cu is already starting to build over the divide and this is expected to follow a similar pattern as days prior with convection growing and pushing eastward over the plains by the late afternoon hours. Storm motions according to model soundings are still on the lower side with less than 10kts through 600 mb. Further east model soundings continue to show elevated PW values above an inch with hires ML CAPE above 1500 j/kg east of a Limon to Sterling line. Deep layer shear values are on the lower side around 24 knots, however moderate to heavy rain with golfball size hail will continue to be the main impacts after 5 pm. Storms will improve after 8 pm. && .SHORT TERM...(Today and tonight) Issued at 246 AM MDT Sat Jul 3 2021 The convection has ended across the CWA. Skies are mostly clear over the CWA. Weak drainage wind patterns are in place. Models keep the upper ridge centered over the four corners today and tonight. The flow aloft is west-northwesterly today and northwesterly tonight with jet level speeds in the 30 to 45 knot range. Currently, dew point values are in the mid 50s to lower 60s F for all the plains and into the foothills. Dew points are progged to drop a bit from the current readings by mid afternoon. However, progs have mid 50s to mid 60s F covering all the plains and foothills by early this evening. Models show precipitable water values in the 0.80 to 1.30 inch range for the plains and foothills today and this evening. There is fairly high CAPE over the eastern half of the plains late day and early evening. Will keep the "scattered" pops going this afternoon and early evening. Some large hail and severe winds are possible with the strongest storms. Today's highs look about 3-5 C warmer than yesterday's. Looks like Denver will be back into the 90s. | .LONG TERM...(Sunday through Friday) Issued at 246 AM MDT Sat Jul 3 2021 For Sunday, the 4th of July, the upper level ridge will remain over the Great Basin and Four Corners. It will be warm with highs reaching the upper 80s to mid 90s. Airmass will continue to be on the moist side with precipitable water values a little over an inch across the lower elevations. Expect storms to develop over the higher terrain and then slowly propagate eastward along outflow boundaries through the late afternoon and early evening. Limited shear with CAPE up to 1000 J/kg should keep storms sub- severe. Like the past few days, heavy rain will be the main concern from these storms. For Monday and Tuesday, the upper level ridge will continue to be off to the west. A trough will rotate around the ridge and over Wyoming and northern Colorado. There is a slight difference among the models on timing. With a good amount of moisture and instability in place, expect this trough to produce a good amount of showers and thunderstorms. Still some uncertainty which day this will be. Perhaps both. Will have higher PoPs these two days. If this system ends up being a little quicker, less convection will be expected across the north as drier air begins to moves in. Upper level ridge will intensify over the Great Basin and Four Corners region Wednesday. Moisture will decrease with precipitable water values falling to around three-quarters of an inch over the lower elevation. There will be some residual cool air behind Tuesday's system with highs in the mid to upper 80s across northeast Colorado. Warming mid level temperatures will help to suppress convection. PoPs will be quite low for Wednesday and Wednesday afternoon. The ridge continues to intensify on Thursday and is nudged east a little by a upper level trough tracking along the U.S./Canada border. Temperatures will increase with highs reaching the mid 90s across northeast Colorado. Models indicate a slight increase in moisture and instability. Precipitable water values get close to one inch over the lower elevations. Expect the return of afternoon and evening showers and thunderstorms. A cold front associated with the upper level trough passing north of the region may help trigger storms. It will depend on the timing of the cold front passage. This should bring cooler temperatures for Friday and reduce instability. Expect a decrease in showers and thunderstorms for Friday. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 912 AM MDT Sat Jul 3 2021 Light winds will prevail through the TAF period. Storms will increase after 21z with gates being impacted from 22z to 01z. There are increasing chances of storms at DEN after 22z with coverage being limited. Will consider an update to the 18z TAFs to reflect this for DEN. Conditions will improve after 01z with drainage expected after 05z. && .HYDROLOGY... Issued at 246 AM MDT Sat Jul 3 2021 There is pretty decent moisture expected over the CWA this afternoon and evening. There could be some flash flooding issues for mountain and foothill burn areas. One positive thing is that the storms should be moving at about 20 knots today. Another round of afternoon showers and thunderstorms will occur Sunday. The airmass will be moist, so heavy rain will be expected under the stronger storms. For Monday, an upper level system is expected to increase shower and thunderstorm activity. Heavy rain will again be a concern with the flash flood threat elevated. Some uncertainty if Tuesday will see numerous showers and thunderstorms again with drier air possibly moving into the area. By Wednesday this drier is expected to be over northeast Colorado with little to no convection expected. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Bowen SHORT TERM...RJK LONG TERM....Meier AVIATION...Bowen HYDROLOGY....RJK/Meier
Hazardous weather outlook, Jul 3, 9:54 AM MDT, 4 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 954 AM MDT Sat Jul 3 2021 COZ030>051-041600- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 954 AM MDT Sat Jul 3 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered thunderstorms with heavy rainfall are expected this afternoon and evening. Storms will initially form over the higher terrain with a limited threat of flooding over the burn scars this afternoon. Lightning will also accompany the storms which people recreating outdoors should consider. Storms will progress off the higher terrain and onto the plains after 2 pm bringing moderate to heavy rain, lightning and small hail. Large hail will be possible east of a Limon to Sterling line after 5 pm as storms progress and become stronger into the evening hours. Storm coverage will decrease during the early evening over the higher terrain and by 8 to 9 pm over the plains. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered afternoon thunderstorms with heavy rain will be possible Sunday. The thunderstorms will be moving at a decent speed, so the flash flood threat for the burn areas will be limited. Else where, very low to no threat of flash flooding is expected. Showers and thunderstorms with heavy rainfall will be more numerous Monday. This will increase the flash flood threat, especially over the burn areas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight, but reports of heavy rain, flooding and hail will be appreciated.
In the hours before
Special weather statement, Jul 3, 2:22 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Denver CO 222 PM MDT Sat Jul 3 2021 COZ038-032100- Larimer County Below 6000 Feet/Northwest Weld County CO- 222 PM MDT Sat Jul 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WELD COUNTY UNTIL 300 PM MDT... At 222 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles east of Rockport, or 20 miles south of Cheyenne, moving southeast at 15 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Weld County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare for sudden gusty winds. Secure loose objects and move to a safe shelter inside a building or vehicle. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4072 10466 4089 10480 4095 10458 4078 10444 TIME...MOT...LOC 2022Z 314DEG 13KT 4086 10466 RPK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:36 PM MDT | Special Weather Statement | BOU | Denver | 24 min |
| Jul 2, 6:42 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Weld | 33 min |
| Jul 2, 7:11 PM MDT | Areal Flood Advisory | BOU | Adams | 47 min |
| Jul 2, 7:13 PM MDT | Special Weather Statement | BOU | Denver | 32 min |
| Jul 2, 7:17 PM MDT | Areal Flood Advisory | BOU | Larimer | 88 min |
| Jul 3, 2:03 PM MDT | Areal Flood Advisory | BOU | Larimer | 87 min |
| Jul 3, 3:11 PM MDT | Special Weather Statement | BOU | Weld | 34 min |
| Jul 3, 3:23 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 37 min |
| Jul 3, 3:57 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 33 min |
| Jul 3, 4:25 PM MDT | Special Weather Statement | BOU | Logan | 20 min |
| Jul 3, 4:34 PM MDT | Special Weather Statement | BOU | Logan | 26 min |
| Jul 3, 4:45 PM MDT | Special Weather Statement | BOU | Morgan | 30 min |
| Jul 3, 4:53 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 37 min |
| Jul 3, 4:59 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 31 min |
| Jul 3, 5:05 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 25 min |
| Jul 3, 5:14 PM MDT | Special Weather Statement | BOU | Elbert | 31 min |
| Jul 3, 5:20 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 25 min |
| Jul 3, 5:29 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 31 min |
| Jul 3, 5:38 PM MDT | Areal Flood Advisory | BOU | Logan | 82 min |
| Jul 3, 5:40 PM MDT | Areal Flood Advisory | BOU | Elbert | 95 min |
| Jul 3, 5:56 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 34 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.